MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCORD DUAL ENDED HEX DRIVER; PROST, HIP, FEM COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. ACCORD DUAL ENDED HEX DRIVER; PROST, HIP, FEM COMPONENT, CEMENTED, METAL
Model Number 71360046
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that the tips of (2) accord dual ended hex drivers are stripped.As this was noticed upon field inspection, there was not patient involvement.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: the device, intended for use in treatment, was returned for evaluation.A visual inspection was conducted and confirmed that the tips on two accord dual ended hex driver are stripped which causes them to not properly function.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ACCORD DUAL ENDED HEX DRIVER
Common Device Name
PROST, HIP, FEM COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12534024
Report Number1020279-2021-07182
Device Sequence Number16497410
Product Code JDG
UDI-Device Identifier03596010611543
UDI-Public03596010611543
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71360046
Device Catalogue Number71360046
Device Lot Number11MM07138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1